Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Follow up question on one drug for PEP
Dec 27, 2013

The drug that was prescribed for my PEP was Aluvia. It seems as it is two drugs in one, but still i feel not satisfied with the prescription. Since i finished my PEP i am experiencing all hiv symptoms and i am scared to go for hiv test. Do you think that Aluvia alone is enough for PEP? i think my GP does not understand PEP.

Response from Dr. Young

Hello again,

There are scant symptoms that are specific enough for one to be sure about "HIV symptoms", such as generalized lymphadenopathy or meningitis and even these aren't specific to HIV; indeed, even a common cold will produce similar symptoms. Many will think that their exposure could have been to HIV, forgetting that they could have just as easily been exposed to a wide range of other sexually transmitted infections (like mononucleosis, papilloma virus, herpes or hepatitis viruses), or just another infectious agent, like influenza, norovirus or giardia).

While your apprehension about getting HIV tested, you've already crossed a major medical threshold in getting PEP, getting the needed follow up testing is the only way to know if you're infected, or to put your mind at ease. HIV testing is recommended at 1 and 3 months (and not thereafter).

Aluvia is one active HIV medication and a pharmacologic booster. It's not two functional medications. If you've already finished your PEP treatment, there's nothing else to do-- and even if Aluvia isn't recommended as monotherapy, you're well past the window of time when there's any adjustments to treatment to be made.

BY



Previous
One drug for pep
Next
Striblid Side Effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement